MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAL
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The pump passed operating current, however it was received with a broken off end cap.The pump was unable to perform unexpected restart alarm error, displacement, the basic occlusion, occlusion, prime/compromised force sensor system, excessive no delivery tests due to broken off end cap.The pump was received with a cracked case at the display window corner, reservoir tube lip, belt clip slot, reservoir tube window, and battery tube threads.There were also minor scratches on the lcd window.
 
Event or Problem Description
The customer reported via phone call that the insulin pump was damaged.The customer stated that the cover has fallen off and that wires were visible.It was added that the seal on the end had come undone as well and that the insulin pump was also stuck in the rewind function.Troubleshooting for the damage was performed.The customer's blood glucose level was unknown at the time of the incident.The customer stated that there was also a crack in addition to the damaged mentioned but also stated that they did not know any specific events on how the damages occurred.The customer was advised that the insulin pump needed to be replaced and was advised to discontinue use of the insulin pump and to revert to the backup plan.The insulin pump was returned for analysis.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6899233
Report Number2032227-2017-53614
Device Sequence Number1089998
Product Code OYC
UDI-Device Identifier00613994402110
UDI-Public(01)00613994402110
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAL
Device Catalogue NumberMMT-522NAL
Device Lot NumberA5522NALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight77